Trusted medical support in China for Mongolian patients
Cross-border care assistance · Standard service
China–Mongolia cross-border medical consultation is available. Contact us by phone or Facebook.Partner of the Third Central Hospital of Mongolia
Back to disease libraryICD

Paroxysmal supraventricular tachycardia

Internal Medicine

Paroxysmal supraventricular tachycardia is a clinically common rapid arrhythmia caused by reentry. Its characteristics are paroxysmal sudden onset and sudden termination. During an episode, the heart rate is generally 160-220 beats/min. Each episode can last less than 1 second or persist for seconds, minutes, hours, or even days, terminating spontaneously or after treatment. Some cases may recur repeatedly. Between episodes, patients appear normal, and the intervals between episodes vary in length. Patients often experience palpitations, chest tightness, fullness in the head and neck, and fatigue. Some may develop sweating, polyuria, vomiting, numbness in the extremities, and sometimes a sense of fear. Shock and convulsive seizures (Adams-Stokes syndrome) may occur. Severe paroxysmal supraventricular tachycardia can easily cause hemodynamic disturbances that worsen the condition, potentially leading to heart failure, shock, and life-threatening situations. This disease belongs to the category of "palpitations" in traditional Chinese medicine, often induced by emotional stimulation, fright, tension, excessive fatigue, alcohol consumption, and overeating. Attention should be paid to daily living habits. During an episode, vagal maneuvers, medications, synchronized direct current cardioversion, or transesophageal overdrive pacing can terminate the tachycardia. Currently, the most effective and definitive treatment is radiofrequency catheter ablation. Vagal maneuvers include carotid sinus massage (contraindicated in patients with cerebrovascular disease), eyeball pressure (contraindicated in patients with glaucoma or high/deep myopia), holding breath after inspiration and forcefully exhaling, and stimulating the throat to induce nausea or vomiting. In terms of medication, drugs such as amiodarone and metoprolol can effectively and safely terminate paroxysmal supraventricular tachycardia. Intravenous adenosine triphosphate, propafenone, and verapamil can all treat paroxysmal supraventricular tachycardia. At the same time, correct and effective nursing care plays a role in improving the conversion rate and reducing the incidence of adverse reactions.

This section is being translated and completed.

This section is being translated and completed.

This section is being translated and completed.

This section is being translated and completed.

This section is being translated and completed.

This section is being translated and completed.

This section is being translated and completed.

Related hospitals

Related departments

Related doctors

Source

This information is for health education only and is not a diagnosis. Please consult a qualified clinician if you feel unwell.

Remove this favorite?